MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT4 II ASSAY; RADIOIMMUNOASSAY, FREE THYROXINE

ROCHE DIAGNOSTICS ELECSYS FT4 II ASSAY; RADIOIMMUNOASSAY, FREE THYROXINE
Catalog Number 07027397190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred in: (b)(6).
 
Event or Problem Description
The customer complained of questionable thyroid results for 2 patient samples tested on a cobas 8000 e 801 module and a cobas 8000 e 601 compared to a siemens centaur.From the data provided, a reportable malfunction was provided for elecsys tsh assay (tsh), elecsys t3 (t3), elecsys t4 assay (t4), and elecsys ft4 ii assay (ft4 ii).Medwatches related to this issue included patient identifiers (b)(6).The erroneous results were not released outside of the laboratory.There was no allegation of an adverse event.The cobas e801 serial number was (b)(4).The cobas e601 serial number was requested but was not provided.The investigation is currently ongoing.
 
Additional Manufacturer Narrative
The customer provided samples for each patient for further investigation.The samples were tested on a system without a pre-wash (cobas e411), compared to systems with a pre-wash (cobas e601, cobas e801).Initial investigation of the sample confirmed the sample contained an immunoglobulin that reacts with the reagent which affects the sample results.Upon further investigation of the patient sample, an interferent against a component of the reagent was confirmed.This interference is documented in product labeling.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.".
 
Additional Manufacturer Narrative
For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings.No product problem could be found.

Brand Name
ELECSYS FT4 II ASSAY
Common Device Name
RADIOIMMUNOASSAY, FREE THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7702327
Report Number1823260-2018-02393
Device Sequence Number2643813
Product Code CEC
UDI-Device Identifier04015630939725
UDI-Public04015630939725
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K131244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027397190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer06/26/2018
06/26/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date09/17/2018
10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR